Alert archive / Arizona / Dust Storm Warnings in 2006

Dust Storm Warning 10, NWS Tucson, AZ

June 29, 2006

NWS Tucson, AZ issued this dust storm warning at Jun 29, 2006, 5:11 PM MST. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2006, 5:11 PM MST (00:11 UTC)
Expired
Jun 29, 2006, 6:25 PM MST
In force
74 min
Issued by
NWS Tucson, AZ

What forecasters said that day

The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this dust storm warning went out at Jun 29, 2:20 PM MST, 2 hours 51 minutes earlier.

Area forecast discussion, Jun 29, 2:20 PM MST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
220 PM MST THU JUN 29 2006

.SYNOPSIS...A RIDGE OF HIGH PRESSURE WILL BUILD NORTHWARD BY EARLY
NEXT WEEK MAINTAINING A MOIST EASTERLY FLOW OVER SOUTHEAST ARIZONA.
THIS WILL EVENTUALLY RESULT IN AN INCREASE IN THUNDERSTORM ACTIVITY
NEXT WEEK AS THE HIGH BECOMES POSITIONED NORTH OF ARIZONA. HIGH
TEMPERATURES WILL HOVER AROUND SEASONAL READINGS THE NEXT FEW
DAYS...AND BE MODERATED SOME NEXT WEEK WITH THE INCREASE IN
THUNDERSTORMS.
&&

.DISCUSSION...THUNDERSTORMS WERE DEVELOPING NICELY IN THE HIGH
COUNTRY FROM THE KAIBAB PLATEAU SOUTHEAST ALONG THE MOGOLLON RIM
INTO THE WHITE MOUNTAINS. PROPAGATION OF THESE STORMS WAS TOWARD THE
SOUTHWEST WITH NEW DEVELOPMENT EXPECTED ALONG THE MOUNTAIN CHAINS
ACROSS GRAHAM COUNTY THE REST OF THE AFTERNOON. A FEW THUNDERSTORMS
WERE ALSO STARTING TO SHOW UP ON RADAR NEAR NOGALES SOUTH INTO
NORTHERN SONORA MEXICO. STILL EXPECT THE CURRENT ACTIVITY TO
GENERATE STRONG ENOUGH COLD POOLS AT THE SURFACE TO TRIGGER
ADDITIONAL THUNDERSTORMS FARTHER WEST AS THE DAY GOES ON. THE MAIN
THREAT WILL BE STRONG THUNDERSTORM WINDS WHICH COULD BE SEVERE. IF
STORMS MANAGE TO DEVELOP ACROSS PARTS OF OUR CENTRAL AND WESTERN
CWA...LOCALLY HEAVY RAINFALL COULD BE POSSIBLE LATER THIS EVENING.
OTHERWISE...THE LATEST GFS MODEL SUGGESTED THAT PATTERN WILL REMAIN
SOMEWHAT THE SAME TOMORROW INTO THE WEEKEND WITH THE HIGH
DRIFTING A LITTLE FARTHER SOUTH BY SUNDAY. THIS MAY LEAD TO A SLIGHT
DECREASE IN THUNDERSTORM COVERAGE OVER THE WEEKEND. HOWEVER...EARLY
NEXT WEEK THE GFS SHOWED THE UPPER HIGH AMPLIFYING OVER THE WESTERN
STATES WITH THE ANTICYCLONE BECOMING CENTERED NORTH OF ARIZONA. THIS
AMPLIFYING RIDGE WILL DEEPEN THE EASTERLY FLOW ALOFT...AND OPEN THE
DOOR FOR DISTURBANCES IN THE EASTERLIES TO IMPACT SOUTHEAST ARIZONA
NEXT WEEK. OVERALL...WILL CALL FOR AN UPSWING IN THUNDERSTORM
ACTIVITY NEXT WEEK STARTING AROUND TUESDAY. WILL LIKELY SEE HIGH
TEMPERATURES INCREASE A FEW DEGREES AND LEVEL OFF OVER THE WEEKEND
BEFORE LOWERING NEXT WEEK WITH THE ANTICIPATION OF HIGHER MOISTURE
LEVELS AND THUNDERSTORM ACTIVITY.
&&

.FIRE WEATHER...HIGH PRESSURE WILL REMAIN NORTH OF THE REGION
THROUGH NEXT WEEK CONTINUING THE EAST TO SOUTHEAST FLOW ALOFT.
SUFFICIENT MOISTURE ACROSS THE FORECAST AREA...COMBINED WITH DAYTIME
HEATING WILL RESULT IN THE POSSIBILITY OF MAINLY AFTERNOON AND
EVENING THUNDERSTORMS. EXPECT STRONG AND GUSTY WINDS WITH ANY
THUNDERSTORM DEVELOPMENT. OVERNIGHT RELATIVE HUMIDITIES RECOVERIES
WILL REMAIN FAIR OVER THE NEXT SEVERAL NIGHTS.
&&

.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.
&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE

&&

PUBLIC DISCUSSION...DAVIS
FIRE WEATHER/AVIATION...EVANS

WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 29, 3:59 PM MST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
359 PM MST THU JUN 29 2006

AZZ029-031>033-302300-
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-
359 PM MST THU JUN 29 2006

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PINAL AND PIMA COUNTIES
UNTIL 900 PM MST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE WILL BE AN INCREASED RISK OF ISOLATED SEVERE THUNDERSTORMS THIS
AFTERNOON THROUGH LATE THIS EVENING. THUNDERSTORMS ALONG THE MOGOLLON
RIM THIS AFTERNOON WILL CONTINUE TO PUSH SOUTHWEST INTO THE LOWER
DESERTS OF SOUTH CENTRAL ARIZONA.. THESE THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING STRONG DAMAGING WINDS IN EXCESS OF 60 MPH...RESULTING
IN QUICK REDUCTIONS TO VISIBILITIES DUE TO BLOWING DUST. IN
ADDITION TO THE STRONG WINDS...LARGE HAIL AND HEAVY DOWNPOURS WILL
ALSO BE POSSIBLE.

A SEVERE THUNDERSTORM WATCH IN IN EFFECT UNTIL 900 PM MST FOR PINAL
AND PIMA COUNTIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 5:03 PM MSTFlash Flood WarningTWCPinal27 min
Jun 29, 5:15 PM MSTSevere Thunderstorm WarningTWCPinal60 min
Jun 29, 6:27 PM MSTFlash Flood WarningTWCPima, Pinal33 min
Jun 29, 6:29 PM MSTSevere Thunderstorm WarningTWCPima31 min
Jun 29, 6:58 PM MSTSevere Thunderstorm WarningTWCPima34 min
Jun 29, 8:19 PM MSTSevere Thunderstorm WarningTWCPima26 min

Nearby

Dust Storm Warnings in Arizona, 2006Every dust storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.